HELP Cold turkey from opiates and feel like beating the heck out of someone.
I have tried around 6 times to cold turkey from morphine 50-100 mg a day and it has been different each time. This time is very odd though. I feel extremely violent and anxious like I could literally hurt someone if they said the wrong thing. I was a huge huge witch to my husband who subsequently has left to run errands. I am feeling suicidal and was looking up ways to commit suicide. One minute I am laughing hysterically(at morbid things) and then sobbing just as hysterically in the next breath. WTH. i HAVE NEVER FELT THIS EMOTIONALLY UNSTABLE IN MY WHOLE LIFE. It is really frightening me. I have klonopine prescribed to me and not even that helped. My stomach aches and all my muscles are going crazy. It feels like RLS in my whole body. Nose is runny. Yawning uncontrollably. I feel like cutting myself to feel something other than this. This is the worst cold turkey experience I have ever had and I am really really scared. I always thought the sleeplessness and RLS were the worst symptoms of coming off but these weird emotional symptoms and scary violent mood swings and the way my head feels. Any advice? Should I abort this and try again in a few days? PS I am so sick of this and my mind is made up to quit some how. Advice to any non addicts reading this by chance, pill addiction is hell beyond anything you can imagine. You either will loose your life, have no energy to do anything any more,loose interest in life and die as an addict or have to go through the extreme hell of quitting. I have read, and trust me I have done a lot of research, that sometimes it can take months to feel normal again. So all you recreational users it inevitably will come down to this extreme hell no matter how much you think you can handle it.
Congrats on your decision to get your life back. Step 1, out of the way. You've admitted that your life is unmanageable and you are powerless over your addiction to morphine.
Have you looked up the "Thomas Recipe"? That will help a great deal with the w/d symptoms. RLS is a b*tch, I can attest to that. Epsom salts work great, so go get some and take a nice, long, hot bath. As hot as you can stand it, and just soak, before you hit the sack.
You've come to the right place dude... onward and upward!
You didnt say how long you were taking the morphine. If it was a long time (6 months or more) and I'm assuming you were taking the drug orally, You would benefit a lot if you went into a 30 day inpatient detox.
If you think that you can do it at home without any professional help,Tonic water contains quinine which will relieve the RLS there is also an over a otc ned called Hylands Leg ease it's really good for the RLS also. Otherwise your doc will need to prescribe Requip. the other symptons will work e.g.Immodium for diarrhea, They make an otc drug that will stop the urge to throw up. The worst physical symptoms start around 12 hours after your last dose of morphine and usually start to subside 36-72 hours. Your doctor can prescribe subutex to ease the symptoms,but it's addictive too. So a lot of people say that your just substituting one habit for another, Although the subutex w/d's are less severe.
My advice, (for what little it's worth) is to go thru inpatient detox. You come out 30 days clean. Now the mental part; thats another story. I can see a picture of a dilaudid a just for a second it still crosses my mind. Stay strong
welcome here : ......try all the remedies on the thomas recipe for the RLS... plus ice or hot badges ... i found that one of those ice gels that refresh and lighten the legs helped a little with RLS on my legs and arms, plus the mineral suplemments ( chelated magnesium, potassium ) plus Hylands restful legs,... tonic water ( it has quinine on it and can help ) .. keep drinking fluids and load yourself with valerian root ( it helped me a lot with the anxiety and the stomach cramps ) ...immodium for the diarrhea... and do take a hot bath with epsom salts as ELMN has told you
hang in, sis... we are here with and for you, ok ? good luck ! and yeah, the mental stuff can drive us crazy but it will pass too
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.